Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 23, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 25, 2009, 11:47 PM EDT for Orange County, New York. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2009, 11:47 PM EDT (03:47 UTC)
- Expired
- Jul 26, 2009, 1:45 AM EDT
- In force
- 118 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, NY
The radar
The Albany radar (KENX), 123 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 1:05 AM EDT | FLASH FLOOD | Goshen, NY | ROUTE 17 FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 260347
FFWOKX
NYC071-260545-
/O.NEW.KOKX.FF.W.0023.090726T0347Z-090726T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1147 PM EDT SAT JUL 25 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 145 AM EDT...
* AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS PRODUCING RAINFALL RATES OF OVER 2
INCHES PER HOUR. HEAVY RAIN HAS ALREADY FALLEN NEAR
UNIONVILLE...AND WILL CONTINUE TO SPREAD NORTH THROUGH MONTGOMERY
OVER THE NEXT HOUR. FLASH FLOODING CAN BE EXPECTED FROM THIS
ACTIVITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4161 7433 4161 7421 4159 7414 4160 7413
4160 7406 4122 7439 4124 7449 4134 7469
$$
JMC3 follow-up statements
000
WGUS71 KOKX 260425
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1225 AM EDT SUN JUL 26 2009
NYC071-260545-
/O.CON.KOKX.FF.W.0023.000000T0000Z-090726T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
1225 AM EDT SUN JUL 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
WESTERN ORANGE COUNTY...
AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A COMPLEX OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER
THE WARNED AREA. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR CAN
BE EXPECTED. DOPPLER RADAR ESTIMATES THAT OVER 4 INCHES OF RAIN HAS
FALLEN OVER PORTIONS OF THE WARNED AREA.
THE RAIN WILL SLOWLY TAPER OFF FROM SOUTH TO NORTH THROUGH 130 AM
EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4161 7433 4161 7421 4159 7414 4160 7413
4160 7406 4122 7439 4124 7449 4134 7469
$$
JMC000
WGUS71 KOKX 260526
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
126 AM EDT SUN JUL 26 2009
NYC071-260545-
/O.CON.KOKX.FF.W.0023.000000T0000Z-090726T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
126 AM EDT SUN JUL 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
WESTERN ORANGE COUNTY...
AT 121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAS COME TO AN END ACROSS THE WARNED AREA. RADAR
ESTIMATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED
AREA. RESIDUAL FLOODING MAY BE ONGOING. THE FLASH FLOOD WARNING WILL
THEREFORE REMAIN IN EFFECT UNTIL 145 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
&&
LAT...LON 4161 7433 4161 7421 4159 7414 4160 7413
4160 7406 4122 7439 4124 7449 4134 7469
$$
JMC000
WGUS71 KOKX 260545
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
145 AM EDT SUN JUL 26 2009
NYC071-260553-
/O.EXP.KOKX.FF.W.0023.000000T0000Z-090726T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
145 AM EDT SUN JUL 26 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 AM EDT FOR WESTERN
ORANGE COUNTY...
THE HEAVY RAIN HAS ENDED. THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE. SOME AREAS WILL REMAIN FLOODED DUE TO THE HEAVY RAIN. EXTRA
CAUTION SHOULD BE ALLOWED WHEN DRIVING TONIGHT.
LAT...LON 4161 7433 4161 7421 4159 7414 4160 7413
4160 7406 4122 7439 4124 7449 4134 7469
$$
JMCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:40 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 25, 10:40 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1040 PM EDT SAT JUL 25 2009
.SYNOPSIS...
A WARM FRONT WILL APPROACH AND THEN CROSS THROUGH THE REGION
TONIGHT WITH SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS
ARE ONCE AGAIN EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT AHEAD
OF A COLD FRONT. THERE IS ALSO A HIGH RISK OF RIP CURRENTS ON
SUNDAY. THE COLD FRONT BECOMES STATIONARY ACROSS THE AREA INTO
EARLY NEXT WEEK. A SERIES OF SHORTWAVE DISTURBANCES MOVING THROUGH
THE AREA WILL KEEP THE WEATHER UNSETTLED THROUGH THE REST OF THE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BKN LINE OF TSTMS REACHING WRN NJ AT 2Z. RADAR INDICATES AMS
UNSTABLE AHEAD OF THIS ACTIVITY WITH ISOLD INITIATION. 00Z NAM IS
MUCH DRIER IN THE NEAR TERM...HOWEVER WITH STLT/RADAR TRENDS AND
INCREASING LLJET WITH KOKX VWP AT 35-40KT...WILL KEEP LIKELY POPS
AND MAINTAIN LOC HVY RA WORDING. WITH INCREASING SHEAR THERE IS A
MRGNL WIND THREAT IN THE STRONGEST STORMS. TIMING BASED ON RADAR
IS AROUND 3Z W...6Z METRO...9Z CNTRL CT/LI...11Z ERN CT. CONTINUED
ISOLD-SCT DEVELOPMENT AHEAD OF THE MAIN BAND CANNOT BE RULED OUT.
PW PER 00Z OKX SOUNDING 1.09 IN. THIS WILL INCREASE OVERNIGHT WITH
MOIST SLY FLOW.
WILL MAINTAIN EARLY MRNG FG WITH LLVL MOISTURE BUILDING. SOME BR
HAS ALREADY DEVELOPED AT KGON.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
UPPER-LEVEL TROUGH DRIFTS SLOWLY EASTWARD ACROSS THE GREAT LAKES
REGION AND UPPER OH VALLEY ON SUNDAY...WHILE STACKED LOW RETROGRADES
SLIGHTLY NW INTO CENTRAL ONTARIO.
WARM FRONT AND ASSOCIATED CONVECTION SHOULD PUSH NORTHEAST OF THE REGION
SUNDAY MORNING...WITH REGION WARM SECTORED IN VERY WARM AND HUMID
AIRMASS WITH DEWPOINTS RISING INTO THE 70S. TEMPS WILL BE TRICKY ON
SUN WITH MORNING AND AFTERNOON CONVECTION AND CONVECTIVE DEBRIS. BUT
EXPECTING GENERALLY NEAR SEASONABLE TEMPS AS THERE SHOULD BE A
WINDOW FOR PARTIAL CLEARING FROM LATE MORNING INTO EARLY
AFTERNOON...WHICH WILL ALLOW FOR QUICK WARM-UP WITH 900 HPA TEMPS
AROUND 20C(MID 80S CITY/INTERIOR AND LOWER 80S COAST).
THE QUESTION FOR SUNDAY WILL HOW QUICKLY WILL THE ATMOSPHERE
RE-CHARGE AFTER OVERNIGHT CONVECTIVE OVERTURNING? THINKING IS THAT
CONVECTION WILL BE DELAYED TILL MID-LATE AFTERNOON ONWARDS WHEN
RIGHT REAR QUAD OF UPPER JET ENERGY AND MID-LEVEL SHORTWAVE ENERGY
APPROACH THE REGION...MODERATE INSTABILITY LEVELS DEVELOP ACROSS
THE CITY/INTERIOR...AND A LEE TROUGH AND SW LLJ FORCING EXPECTED
TO DEVELOP AS WELL. DEEP LAYER SHEAR SHOULD BE SUFFICIENT FOR
SUPERCELL DEVELOPMENT. THIS COMBINED FORCING...SHEAR...FOCUS AND
INSTABILITY WILL SET THE STAGE FOR POSSIBLE SEVERE WX IN THE LATE
AFTERNOON AND EVENING. MAIN THREATS WILL BE DAMAGING WINDS IN
UNI-DIRECTIONAL FLOW AND LARGE HAIL IN STRONGEST STORMS. A LOW END
TORNADO THREAT WILL EXIST WITH ANY SUPERCELLS AS SUFFICIENT LOW-
LEVEL HELICITY VALUES AND LOW LCLS ARE EXPECTED.
WITH LLJ ALIGNED WITH MID-LEVEL FLOW (VERY LOW MBE FORWARD MOTION
VECTORS)...UNIDIRECTIONAL SW FLOW (ALLOWING FOR TRAINING) AND PWATS
AROUND 2 INCHES...LOCALIZED FLASH FLOODING WILL BE AN ISSUE AS
WELL.
WILL CONTINUE ENHANCED WORDING AND ADDRESSING IN HWO.
SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST WELL INTO SUN NIGHT
AS THEY TRANSLATE EAST DUE TO COMBINED SUFFICIENT
FORCING...MODERATE SHEAR AND INSTABILITY AS THE COLD FRONT
APPROACHES. STRONG TO SEVERE STORMS POSSIBLE WELL INTO THE EVENING
DUE TO ABOVE SUPPORT...ALTHOUGH BECOMING ELEVATED IN NATURE AS
THEY TRANSLATE E OVER MARITIME AIRMASS ALONG COAST.
WEAK COLD FRONT BECOMES STATIONARY ACROSS THE REGION LATE SUNDAY
NIGHT...GRADUALLY DISSIPATING MON INTO MON NIGHT. UPPER TROUGH TO
THE WEST OF THE REGION WEAKENS ON MON AS THE CLOSED LOW OVER ONTARIO
OPENS AND RETROGRADES FURTHER NW. HUMID CONDITIONS EXPECTED.
PLENTY OF MORNING STRATUS/FOG SHOULD GIVE WAY TO MOSTLY CLOUDY
SKIES WITH WEAK COLD FRONT OVER THE REGION. TEMPS SLIGHTLY BELOW
SEASONABLE. SCATTERED AFTERNOON/EARLY EVE CONVECTION POSSIBLE WITH
MARGINAL INSTABILITY DEVELOPMENT...BUT WEAKER UPPER FORCING AND
DEEP LAYER SHEAR WILL LIMIT SEVERE THREAT. PWAT VALUES WILL BE
LOWER THAN SUN...LIMITING THE FLASH FLOOD POTENTIAL AS WELL.
UPPER TROUGH SHEARS NE MON NIGHT WITH WSW UPPER FLOW DEVELOPING.
PARTIAL CLEARING LATE AFTER CONVECTION WITH MUGGY BUT SEASONABLY
MILD OVERNIGHT TEMPS.
MOSTLY SUNNY AND VERY WARM AND HUMID CONDITIONS ON TUESDAY IN
SOUTHERLY FLOW...WITH HIGHS SLIGHTLY ABOVE SEASONABLE. UPPER 80S TO
AROUND 90 CITY/INTERIOR...LOWER TO MID 80S COAST WITH SEA BREEZE
DEVELOPMENT. THIS MAY BE THE WARMEST DAY SO FAR THIS UNUSUALLY
COOL JUNE AND JULY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
RELATIVELY NORMAL SUMMER PATTERN FOR THE EXTENDED PERIOD WITH NO
MAJOR RAIN MAKERS AND TEMPS AVERAGING NEAR CLIMATOLOGY TO SLIGHTLY
ABOVE. ISO TO SCT AFTERNOON CONVECTION CANNOT BE RULED OUT ANY
DAY...ALTHOUGH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS ARRIVES
LATE WED INTO THU WITH AN APPROACHING COLD FRONT. MOS GUIDANCE
CONTINUES TO SHOW NYC APPROACHING 90 DEGREES FOR MIDWEEK. IT
REMAINS TO BE SEEN IF WE WILL MAKE IT TO THE END OF JULY WITHOUT
REACHING 90 DEGREES IN CENTRAL PARK FOR THE ONLY THE SECOND TIME
SINCE RECORDS BEGAN (THE LAST TIME CENTRAL PARK HAD NO 90 DEGREE
DAYS IN JUNE AND JULY WAS 1996).
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
BKN LINE OF TSRA ACROSS WRN NJ TIMES OUT TO AROUND 5-6Z LINEARLY.
S WINDS WILL INCREASE LLVL MOISURE. MID CLOUDS INHIBITING VIEW OF
STRATUS FROM STLT. WILL MAINTAIN PREVAILING VFR TIL 5-6Z...THEN
LOWER CIGS AS PCPN REACHES THE REGION COINCIDENT WITH DEEPENING
LLVL MOISTURE. PATCHES OF AROUND BKN010 CAN BE EXPECTED 2-5Z.
TSRA LINGERS KGON THRU ABOUT 15Z SUN...WHILE LOW CLOUDS SCT OUT
ELSEWHERE. ROUND OF STRONG TSTMS POSSIBLE SUN AFTN/EVE. ATTM
TIMING APPEARS TO BE AFT 21Z.
OUTLOOK FOR 06Z MON THROUGH WED...
SUN: VFR...TSTM POTENTIAL MID AFTERNOON THROUGH EVENING WITH LOCAL
MVFR TO IFR CONDITIONS.
MON-WED: VFR. ISOLD TO SCT AFTERNOON CONVECTION WITH MVFR
CONDITIONS.
&&
.MARINE...
SEAS AT 2Z RUNNING 3-4 FT ON THE OCEAN. WINDS GENERALLY 10-20 KT
ACROSS ALL CSTL WATERS.
WITH WIND SPEEDS NOT EXPECTED TO DROP MUCH OVERNIGHT...IT WILL BE
PRETTY EASY TO REACH 5FT OVERNIGHT. THEREFORE WILL START A SCA FOR
ANZ353 AND 355 AT 10Z...ALTHOUGH SETS TO 5FT PRIOR TO THAT ARE
POSSIBLE.
ALSO...IT WILL BE A SCA FOR BOT WINDS AND SEAS AS GUSTS TO 25 KTS
ARE POSSIBLE FURTHEST SOUTH AND EAST IN THOSE TWO ZONES.
WITH PERSISTENT SOUTHERLY FLOW FOR THE NEXT FEW DAYS...MAY BE LOOKING
AT 2-3 DAYS WITH LOW END SCA. RIGHT NOW THE HAZARD RUNS THROUGH
MONDAY AFTERNOON...BUT IT MAY NEED TO BE EXTENDED.
ELSEWHERE...A FEW GUSTS TO 25 KTS POSSIBLE DUE TO THE AMBROSE JET
OUTSIDE NY HARBOR THIS AFTERNOON/EVENING...BUT SHORT LIVED.
STRONG THUNDERSTORMS POSSIBLE LATE TONIGHT AND ONCE AGAIN SUNDAY
AFTERNOON WITH LOCALLY HAZARDOUS CONDITIONS POSSIBLE.
THE REMAINDER OF THE FORECAST PERIOD LOOKS UNSETTLES WITH A STALLED
FRONT OVER THE WATERS...AND A SERIES OF TROUGHS WORKING THEIR WAY
EASTWARD.
NOTE...STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP AHEAD OF AN
APPROACHING COLD FRONT ON SUNDAY. THESE WINDS COMBINED WITH LONG
PERIOD SOUTHEASTERLY SWELLS WILL MAKE FOR A HIGH RISK OF RIP
CURRENTS. A HIGH RISK OF RIP CURRENTS IMPLIES THAT WIND AND/OR
WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP
CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE
WHO ENTERS THE SURF.
MARINE EXTENDED:
WAVE HEIGHTS ABOVE SCA CRITERIA ARE POSSIBLE WED AND THU WITH
SOUTHERLY WINDS IN THE 10 TO 15 KT RANGE THROUGH THE PERIOD.
&&
.HYDROLOGY...
TSTMS LATE TONIGHT THRU SUNDAY NIGHT COULD PRODUCE AREAL QPF OF
AROUND AN INCH FROM NYC METRO NORTH/WEST...AND 1/2 TO 1 INCH OVER
MOST OF SOUTHERN CT AND LONG ISLAND. LOCALLY MUCH HIGHER AMOUNTS OF
2+ INCHES ARE POSSIBLE WITH SLOW MOVING AND TRAINING
STORMS...PRESENTING THE POSSIBILITY FOR FLASH FLOODING OF URBAN
AREAS AND SMALL STREAMS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 6 PM EDT MONDAY FOR
ANZ350-353.
&&
SYNOPSIS...NV
NEAR TERM...JMC
SHORT TERM...NV
LONG TERM...MAS
AVIATION...BS/JMC
MARINE...BS/JMC/MAS
HYDROLOGY...NVHazardous weather outlook, Jul 25, 4:58 PM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 458 PM EDT SAT JUL 25 2009 CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-262100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 458 PM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. THUNDERSTORMS OVERNIGHT COULD PRODUCE FLASH FLOODING...WITH THE GREATEST THREAT OVER THE LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY...NEW YORK CITY...WESTERN LONG ISLAND AND SOUTHWEST CONNECTICUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS SUNDAY AFTERNOON INTO SUNDAY NIGHT COULD PRODUCE FLASH FLOODING...DAMAGING WIND GUSTS AND LARGE HAIL...WITH THE GREATEST THREAT OVER THE LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY...NEW YORK CITY...WESTERN LONG ISLAND AND SOUTHWEST CONNECTICUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-080-081-262100- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 458 PM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. THUNDERSTORMS OVERNIGHT COULD PRODUCE FLASH FLOODING...WITH THE GREATEST THREAT OVER NEW YORK CITY AND WESTERN LONG ISLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A HIGH RISK OF RIP CURRENTS ON SUNDAY. A HIGH RISK OF RIP CURRENTS IMPLIES THAT WIND AND/OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. THUNDERSTORMS SUNDAY AFTERNOON INTO SUNDAY NIGHT COULD PRODUCE FLASH FLOODING...DAMAGING WIND GUSTS AND LARGE HAIL...WITH THE GREATEST THREAT OVER NEW YORK CITY AND WESTERN LONG ISLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-262100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 458 PM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ON SUNDAY MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL AND INTENSE CLOUD TO GROUND LIGHTNING...WITH THE GREATEST THREAT OVER THE WESTERN WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:04 PM EDT | Areal Flood Advisory | OKX | Orange | 86 min |
| Jul 26, 4:35 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 19 hr |
| Jul 26, 3:24 PM EDT | Special Marine Warning | OKX | 36 min | |
| Jul 26, 4:05 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 26, 4:17 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 43 min |
| Jul 26, 4:27 PM EDT | Special Marine Warning | OKX | 44 min | |
| Jul 26, 4:57 PM EDT | Special Marine Warning | OKX | 66 min | |
| Jul 26, 5:08 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 45 min |
| Jul 26, 5:30 PM EDT | Special Marine Warning | OKX | 31 min | |
| Jul 26, 5:51 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 39 min |
| Jul 26, 5:52 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 113 min |
| Jul 26, 5:59 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 2 hr |
| Jul 26, 6:14 PM EDT | Flash Flood Warning | OKX | New York | 49 min |
| Jul 26, 6:20 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens, Westchester | 40 min |
| Jul 26, 6:24 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland, Westchester | 51 min |
| Jul 26, 6:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 26, 6:45 PM EDT | Tornado Warning | OKX | Nassau, Queens | 30 min |
| Jul 26, 6:55 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 50 min |
| Jul 26, 6:59 PM EDT | Special Marine Warning | OKX | 91 min | |
| Jul 26, 7:39 PM EDT | Flash Flood Warning | OKX | Kings, Queens | 2 hr |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.